Alert archive / Missouri / Wind Advisories in 2024
Wind Advisory 11, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Dec 30, 2024, 7:40 PM CST for 13 counties in Missouri. It took effect at Dec 30, 2024, 8:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2024, 7:40 PM CST (01:40 UTC)
- In effect from
- Dec 30, 2024, 8:00 PM CST
- Expired
- Dec 31, 2024, 3:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Barry County, MO, Barton County, MO, Christian County, MO, Dade County, MO, Douglas County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Newton County, MO, Stone County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 12 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
762 WWUS73 KSGF 310140 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 740 PM CST Mon Dec 30 2024 MOZ077-082-088>096-102-103-310900- /O.NEW.KSGF.WI.Y.0011.241231T0200Z-241231T0900Z/ Barton-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Barry-Stone- Including the cities of Elsey, Selmore, Lamar, Lockwood, Vanzant, Roby, Ava, Huggins, Graff, Plato, Meinert, Madry, Dogwood, Neosho, Monett, Mansfield, Mount Vernon, Mountain Grove, Goodhope, Marshfield, Joplin, Duncan, Christian Center, Nixa, Silver Dollar City, Greenfield, Marionville, Cassville, Ozark, Northview, Springfield, Rogersville, Seymour, Bendavis, Kenoma, Crane, Rome, Carthage, Kimberling City, Squires, Indian Point, Dawson, and Aurora 740 PM CST Mon Dec 30 2024 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Missouri. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf SR
1 follow-up statement
283 WWUS73 KSGF 310859 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 259 AM CST Tue Dec 31 2024 MOZ077-082-088>096-102-103-311000- /O.EXP.KSGF.WI.Y.0011.000000T0000Z-241231T0900Z/ Barton-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Barry-Stone- Including the cities of Plato, Marshfield, Graff, Nixa, Kimberling City, Lamar, Joplin, Rome, Aurora, Dogwood, Lockwood, Selmore, Greenfield, Huggins, Marionville, Ozark, Goodhope, Ava, Bendavis, Carthage, Roby, Northview, Seymour, Squires, Mountain Grove, Duncan, Vanzant, Madry, Kenoma, Cassville, Rogersville, Monett, Mansfield, Springfield, Meinert, Silver Dollar City, Elsey, Crane, Indian Point, Neosho, Dawson, Mount Vernon, and Christian Center 259 AM CST Tue Dec 31 2024 ...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Gusty winds up to 30-40 mph will continue through this morning. $$ For more information from the National Weather Service, visit http://weather.gov/sgf Titus
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 30, 6:16 PM CST, 1 hour 24 minutes earlier. Its key messages:
- A quick-moving storm system dives through the area tonight bringing 20-60% chances for rain showers along and north of a Nevada to West Plains line.
- Breezy conditions will also continue with this system. Sustained winds of 15-25 mph with gusts up to 35-40 mph will continue into Tuesday. There is a 40-50% chance that gusts could exceed 40+ mph at times along the Ozark Plateau.
- Cooler air will filter into the region behind the system, with temperatures becoming more average for this time of year.
- Next big system arrives this weekend. Trends are being monitored for potential wintry precipitation.
- The CPC highlights a 70-80% chance for below normal temperatures from January 5th through the 14th. Temperatures of 15-25 degrees below normal appear increasingly likely for much of the period.
Area forecast discussion, Dec 30, 6:16 PM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Springfield MO 616 PM CST Mon Dec 30 2024 .KEY MESSAGES... - A quick-moving storm system dives through the area tonight bringing 20-60% chances for rain showers along and north of a Nevada to West Plains line. - Breezy conditions will also continue with this system. Sustained winds of 15-25 mph with gusts up to 35-40 mph will continue into Tuesday. There is a 40-50% chance that gusts could exceed 40+ mph at times along the Ozark Plateau. - Cooler air will filter into the region behind the system, with temperatures becoming more average for this time of year. - Next big system arrives this weekend. Trends are being monitored for potential wintry precipitation. - The CPC highlights a 70-80% chance for below normal temperatures from January 5th through the 14th. Temperatures of 15-25 degrees below normal appear increasingly likely for much of the period. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 219 PM CST Mon Dec 30 2024 Midlevel heights have been rising today ahead of a shortwave trough progressing towards the area. An associated surface low is currently situated over northern Kansas, and is progged to push east through the forecast area through tonight. A prominent 120-140kt jet streak associated with this upper level wave is causing this system to be quite progressive. As the warm front continues to lift into the area, warm air and moisture advection has allowed for above normal temperatures in the upper 50s to low 60s today. With the additional moisture accompanied by sufficient amounts of upward omega, upslope flow, and a lack of cloud ice, drizzle will continue to be possible (15-20% chance) into this evening. The main determining factor of these chances playing out is the winds increasing the mixing and diminishing any drizzle formation as we've seen occur so far. Towards late afternoon/this evening, more stratiform precipitation will push into the area (40-70% chances primarily north of I-44 and east of Hwy 65) as the surface low pushes through. Rainfall amounts will generally remain below 0.25" for these areas. As the upper level wave continues to push towards the area, a tightened pressure gradient has increased winds across the area, which is expected to continue through tomorrow. Observations have shown wind gusts between 25-35 mph so far (isolated areas up to 40+ mph) this morning/afternoon. Behind this system, winds shift and become westerly with rapid pressure rises, cold air advection behind the cold front, and a 50-60kt low level jet, continuing the potential for higher wind gusts tonight into Tuesday. HREF probabilities show widespread 60-90+% chances for gusts >35 mph and 60-80% chances for gusts >40mph east of Highway 65 tonight. There's approximately a 40-60% chance for gusts up to 45 mph east of Highway 65, with Bufkit sounding momentum transfers (from the RAP, NAMNest, and HRRR) showing intermittent gusts up to 40+ mph. With wind gusts remaining borderline to our Wind Advisory criteria (45+ mph gust criteria), decided to hold off on issuing an Advisory. Behind this system, a much more seasonable airmass will settle into the region, bringing highs down into the 40s beginning on Tuesday (New Year's Eve) and lows in the 20s. Tuesday night will be fairly chilly, with overnight lows in the mid 20s and wind chills dropping in the teens. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... Issued at 219 PM CST Mon Dec 30 2024 NBM temperature spread shows a 2 degree difference between the 25th and 75th percentiles of afternoon highs on Wednesday, leading to high confidence of highs in the upper 30s (central Missouri) to low 40s (elsewhere). After Wednesday, temperature spreads increase, however generally expect highs in the 40s Thursday and the 30s to low 40s Friday through the weekend, with overnight lows in the 20s. The next system looks to impact the region this weekend as models show a potent shortwave pushing through the area bringing sufficient moisture return and lift. There's fairly good agreement that some form of precipitation will fall beginning Saturday evening but especially on Sunday (40-70% pops). The biggest question lies in the type of precipitation expected as the cold airmass will still be in place. NBM currently shows a mixed precipitation potential, with rain, snow, and freezing rain all possible, however confidence in any freezing rain potential is fairly low. Timeframes that the NBM increases freezing rain probabilities (<20%) have a 2m temperature percentile spread of 20+ degrees, thus supporting the lower confidence in precipitation type. Additionally, 850mb temperature spread between the 25th and 75th percentiles show a 10+ degree difference, which would largely influence the precipitation type at the surface. The bottom line is that large uncertainties exist with this system, so we'll continue to monitor trends and assess the potential of any wintry precip as we get closer to this timeframe. The CPC 8-14 Day Outlook (January 6-12) depicts a 70-80% chance of below normal temperatures for this time of year (normal highs are 40-44 degrees, and normal lows are 22-24 degrees at our climate sites) as an Arctic airmass drops into the eastern CONUS. The ECMWF 850mb temperature anomalies show 8-10 degrees below normal January 6-7, with 10-12 degrees below normal January 10-12. However being so far out, large discrepancies (15-20+ differences) exist between the 25th to 75th percentiles, so will continue to keep an eye on this cold potential as we get closer. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 555 PM CST Mon Dec 30 2024 A storm system will bring deteriorating flight categories and windy conditions to the region through Tuesday. While much of the precipitation will remain north of the southern Missouri TAF sites, ceilings will lower into the MVFR category starting later this evening. MVFR will then continue through Tuesday. Short term weather model ensembles are indicating 30-50% probabilities for IFR from late tonight into Tuesday morning. We have included TEMPO groups for IFR at Springfield and Branson where probabilities are highest. Surface winds will remain brisk and gusty out of the west to northwest behind a passing cold front. Sustained winds of 15-20 knots with gusts to around 30 knots will prevail until sunset on Tuesday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Schaumann
Hazardous weather outlook, Dec 30, 2:40 PM CST, 5 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 240 PM CST Mon Dec 30 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 240 PM CST Mon Dec 30 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited non thunderstorm wind risk. DISCUSSION... Winds will continue to be gusty through tonight. Current gusts between 20-30mph will pick up again this evening and tonight, with sustained winds at 15-25 mph and gusts up to 30-40mph. There is a 40 to 50 percent chance for gusts exceeding 40 mph at times tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty winds will continue Tuesday with wind gusts up to 30-40 mph. With overnight lows in the 20s, wind chills could drop into the teens late Tuesday night and early Wednesday morning. Another system will affect the region next weekend. Trends are being monitored for the potential of wintry precipitation, however large uncertainties exist. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
Nearby
Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.